Patient :Well Ive had nexplanon for almost 2 years now.. About a month or so ago I had a UTI and kidney infection so I took amoxicillin. I didnt know that that could have any thing to do with the effectiveness of my birth control amd had unprotected sex with my boyfriend. About 2 weeks ago I had a really think whitish discharge followed by about 2 days of very light spotting that was pinkish in color. I had a lot of abdominal cramping for a few days and tiredness. Also Ive been moody and sick to my stomach all the time. I didnt really think much of it until a few days ago when my nipples got super sensative all of a sudden and my boobs feel noticably fuller. Then out of curiosity i squeezed my nipple and a milky fluid came out. Then finally today I noticed little bumps on my areola just like I had gotten before. I know the chances of getting pregnant on the implant are slim to none... I just dont know of the antibiotice really did mess it up.
Symptoms: Sensative nipples, fuller breasts, milky discharge from nipple, constantly having to pee, tiredness, moody, either REALLY hungry or REALLY naseous, dizzyness/out of breath when walking short distances
Thanks for the query.
I understand your concern.
The possible causes of your symptoms are:
-Side effects of nexplanon.
- Rarely failure of contraception.
-Effect of amoxycillin on birth control method. But according to the available literature amoxicillin may not interfere with the function of the birth control method usually.
-Elevated prolactin levels, which can lead to menstrual irregularities and milk secretion from breasts etc.
So, please go for urine pregnancy test once to rule out the possibility of pregnancy.
If test gives negative result, consult your doctor and check for serum prolactin levels. Then according to the result further management can be planned.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.